Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2013, Article ID 269501, 4 pages
http://dx.doi.org/10.1155/2013/269501
Case Report

DRESS Syndrome due to Nevirapine Treated with Methylprednisolone

Division of Infectious Diseases, Federal University of São Paulo (UNIFESP), São Paulo, SP, Brazil

Received 18 March 2013; Revised 24 June 2013; Accepted 8 July 2013

Academic Editor: Jeffrey M. Weinberg

Copyright © 2013 Henrique Pott Junior et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. Bocquet, M. Bagot, and J. C. Roujeau, “Drug-induced pseudolymphoma and drug hypersensitivity syndrome (Drug Rash with Eosinophilia and Systemic Symptoms: DRESS),” Seminars in Cutaneous Medicine and Surgery, vol. 15, no. 4, pp. 250–257, 1996. View at Google Scholar · View at Scopus
  2. P. Wongkitisophon, K. Chanprapaph, P. Rattanakaemakorn, and V. Vachiramon, “Six-year retrospective review of drug reaction with eosinophilia and systemic symptoms,” Acta Dermato-Venereologica, vol. 92, no. 2, pp. 200–205, 2012. View at Publisher · View at Google Scholar · View at Scopus
  3. R. B. Pollard, P. Robinson, and K. Dransfield, “Safety profile of nevirapine, a nonnucleoside reverse transcriptase inhibitor for the treatment of human immunodeficiency virus infection,” Clinical Therapeutics, vol. 20, no. 6, pp. 1071–1092, 1998. View at Publisher · View at Google Scholar · View at Scopus
  4. E. J. Phillips and S. A. Mallal, “Pharmacogenetics of drug hypersensitivity,” Pharmacogenomics, vol. 11, no. 7, pp. 973–987, 2010. View at Publisher · View at Google Scholar · View at Scopus
  5. P. Cacoub, P. Musette, V. Descamps et al., “The DRESS syndrome: a literature review,” American Journal of Medicine, vol. 124, no. 7, pp. 588–597, 2011. View at Publisher · View at Google Scholar · View at Scopus
  6. S. H. Kardaun, A. Sidoroff, L. Valeyrie-Allanore et al., “Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: does a DRESS syndrome really exist?” British Journal of Dermatology, vol. 156, no. 3, pp. 609–611, 2007. View at Publisher · View at Google Scholar · View at Scopus
  7. Y. Bourezane, D. Salard, B. Hoen, S. Vandel, C. Drobacheff, and R. Laurent, “DRESS (Drug rash with eosinophilia and systemic symptoms) syndrome associated with nevirapine therapy,” Clinical Infectious Diseases, vol. 27, no. 5, pp. 1321–1322, 1998. View at Google Scholar · View at Scopus
  8. M. Lanzafame, P. Rovere, G. De Checchi, M. Trevenzoli, M. Turazzi, and A. Parrinello, “Hypersensitivity syndrome (DRESS) and meningoencephalitis associated with nevirapine therapy,” Scandinavian Journal of Infectious Diseases, vol. 33, no. 6, pp. 475–476, 2001. View at Publisher · View at Google Scholar · View at Scopus
  9. G. A. Claudio, A. F. Martin, S. De Dios Perrino, and A. A. Velasco, “Dress syndrome associated with nevirapine therapy,” Archives of Internal Medicine, vol. 161, no. 20, pp. 2501–2502, 2001. View at Google Scholar · View at Scopus
  10. K. S. Fields, M. J. Petersen, E. Chiao, and P. Tristani-Firouzi, “Case reports: treatment of nevirapine-associated dress syndrome with intravenous immune globulin (IVIG),” Journal of Drugs in Dermatology, vol. 4, no. 4, pp. 510–513, 2005. View at Google Scholar · View at Scopus
  11. R. P. Santos, O. Ramilo, and T. Barton, “Nevirapine-associated rash with eosinophilia and systemic symptoms in a child with human immunodeficiency virus infection,” Pediatric Infectious Disease Journal, vol. 26, no. 11, pp. 1053–1056, 2007. View at Publisher · View at Google Scholar · View at Scopus
  12. P. Wongkitisophon, K. Chanprapaph, P. Rattanakaemakorn, and V. Vachiramon, “Six-year retrospective review of drug reaction with eosinophilia and systemic symptoms,” Acta Dermato-Venereologica, vol. 92, no. 2, pp. 200–205, 2012. View at Publisher · View at Google Scholar · View at Scopus
  13. S. Umapathy, A. Pawar, S. Bajpai, A. R. Pazare, and K. Ghosh, “HLA involvement in nevirapine-induced dermatological reaction in antiretroviral-treated HIV-1 patients,” Journal of Pharmacology and Pharmacotherapeutics, vol. 2, no. 2, pp. 114–115, 2011. View at Google Scholar
  14. B. J. Dong, Y. Zheng, M. D. Hughes et al., “Nevirapine pharmacokinetics and risk of rash and hepatitis among HIV-infected sub-Saharan African women,” AIDS, vol. 26, no. 7, pp. 833–841, 2012. View at Publisher · View at Google Scholar · View at Scopus
  15. F. van Leth, S. Andrews, B. Grinsztejn et al., “The effect of baseline CD4 cell count and HIV-1 viral load on the efficacy and safety of nevirapine or efavirenz-based first-line HAART,” AIDS, vol. 19, no. 5, pp. 463–471, 2005. View at Google Scholar · View at Scopus
  16. A. Breining, A. Guihot, D. Warot et al., “Persistent high nevirapine blood level with DRESS syndrome 12 days after interruption of antiretroviral therapy,” BMJ Case Reports, vol. 2009, 2009. View at Publisher · View at Google Scholar